MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA STIFF PTFE FIXED CORE WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC AMPLATZ EXTRA STIFF PTFE FIXED CORE WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that amplatz extra stiff ptfe fixed core wire guide malfunctioned during an intended percutaneous nephrolithotomy (pcnl) procedure on a patient.The malfunction was described as the teflon coating of the wire guide came off inside the patient¿s body.No unintended section of the device remained inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.One used and one unused amplatz extra stiff ptfe fixed core wire guides were returned for investigation.Both devices were within specification for diameter and length.The unused wire guide presented no nonconformities.The used wire guide presented with nonconformities: missing coating measuring from the proximal end at 3.9cm and 1 mm in length, 5.2cm and 1mm in length, 10.2cm and 1mm in length, 10.5cm and 2mm in length, 116.2cm and 6mm in length, 117.4cm and 1mm in length, 118.0cm and 1mm in length, 123.0cm and 6mm in length, 124.0 cm and 22.3 cm in length (the remaining distal end).A bend is noted at 139.5 cm from the proximal end.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of the device history record of the finished product shows four nonconforming events related to this failure mode.There were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that state: precautions- ''when using wire guide through a metal cannula/needle, use caution as damage may occur to outer coating.'' based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
The customer reported that amplatz extra stiff ptfe fixed core wire guide malfunctioned during an intended percutaneous nephrolithotomy (pcnl) procedure on a patient.The malfunction was described as the teflon coating of the wire guide came off inside the patient¿s body.An unintended section of the device remained inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
AMPLATZ EXTRA STIFF PTFE FIXED CORE WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6557176
Report Number1820334-2017-00844
Device Sequence Number13473573
Product Code OCY
UDI-Device Identifier00827002535602
UDI-Public(01)00827002535602(17)190429(10)6876822
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAES-038145
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/18/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2017
Supplement Report FDA Received Date06/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;